Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 17, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 18, 2014, 3:56 AM CDT for 22 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Apr 18, 2014, 12:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2014, 3:56 AM CDT (08:56 UTC)
- In effect from
- Apr 18, 2014, 12:00 PM CDT
- Expired
- Apr 19, 2014, 7:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Aberdeen, SD
All 24 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 43 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143 WWUS73 KABR 180856 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 356 AM CDT FRI APR 18 2014 ...EXPECT STRONG SOUTHEASTERLY WINDS THIS AFTERNOON... SDZ005>008-010-011-017>022-036-037-051-182100- /O.NEW.KABR.WI.Y.0017.140418T1700Z-140419T0100Z/ MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON... SISSETON...IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...HIGHMORE...MILLER... FORT THOMPSON 356 AM CDT FRI APR 18 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE BY LATE MORNING AND CONTINUE THROUGH THIS EVENING. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
425 WWUS73 KABR 182012 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 312 PM CDT FRI APR 18 2014 ...EXPECT GUSTY SOUTHEASTERLY WINDS INTO THIS EVENING... MNZ039-046-SDZ023-190100- /O.EXA.KABR.WI.Y.0017.000000T0000Z-140419T0100Z/ TRAVERSE-BIG STONE-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...CLEAR LAKE 312 PM CDT FRI APR 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...GUSTY WINDS WILL CONTINUE INTO THIS EVENING. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005>008-010-011-017>022-036-037-051-190100- /O.CON.KABR.WI.Y.0017.000000T0000Z-140419T0100Z/ MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON... SISSETON...IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...HIGHMORE...MILLER... FORT THOMPSON 312 PM CDT FRI APR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...GUSTY WIND ACROSS EASTERN SD AND WEST CENTRAL MN WILL BEGIN TO DIMINISH FROM WEST TO EAST THIS EVENING. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
443 WWUS73 KABR 182251 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 551 PM CDT FRI APR 18 2014 ...EXPECT GUSTY SOUTHEASTERLY WINDS OVERNIGHT... SDZ004-009-016-034-035-048-190600- /O.EXB.KABR.WI.Y.0017.000000T0000Z-140419T0600Z/ CAMPBELL-WALWORTH-POTTER-SULLY-HUGHES-LYMAN- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... ONIDA...PIERRE...PRESHO 551 PM CDT FRI APR 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. * TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO THIS EVENING. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE UNTIL LATE THIS EVENING WHEN A COLD FRONT WILL MOVE THROUGH AND SWITCH WINDS AROUND TO THE NORTHWEST. * ADDITIONAL HAZARDS...RELATIVE HUMIDITY VALUES WILL CONTINUE TO HANG PRECARIOUSLY CLOSE TO 20 TO 30 PERCENT FOR A FEW MORE HOURS...KEEPING VERY HIGH IF NOT HIGHER...FIRE DANGER GOING INTO THIS EVENING. REFRAIN FROM PERFORMING ANY OUTSIDE BURNING ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-010-017-036-037-051-190600- /O.EXT.KABR.WI.Y.0017.000000T0000Z-140419T0600Z/ MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON... HIGHMORE...MILLER...FORT THOMPSON 551 PM CDT FRI APR 18 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... * TIMING...STRONG GUSTY WINDS WILL CONTINUE THROUGH MIDNIGHT. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE UNTIL LATE THIS EVENING WHEN A COLD FRONT WILL MOVE THROUGH AND SWITCH WINDS AROUND TO THE NORTHWEST. * ADDITIONAL HAZARDS...RELATIVE HUMIDITY VALUES WILL CONTINUE TO HANG PRECARIOUSLY CLOSE TO 20 TO 30 PERCENT FOR A FEW MORE HOURS...KEEPING VERY HIGH IF NOT HIGHER...FIRE DANGER GOING INTO THIS EVENING. REFRAIN FROM PERFORMING ANY OUTSIDE BURNING ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-007-011-018-019-190900- /O.EXT.KABR.WI.Y.0017.000000T0000Z-140419T0900Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 551 PM CDT FRI APR 18 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... * TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO THE OVERNIGHT. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE INTO THE OVERNIGHT UNTIL A COLD FRONT MOVES THROUGH AND SWITCHES WINDS AROUND TO THE NORTHWEST. * ADDITIONAL HAZARDS...RELATIVE HUMIDITY VALUES WILL CONTINUE TO HANG PRECARIOUSLY CLOSE TO 25 TO 35 PERCENT FOR A FEW MORE HOURS...KEEPING VERY HIGH IF NOT HIGHER...FIRE DANGER GOING INTO THIS EVENING. REFRAIN FROM PERFORMING ANY OUTSIDE BURNING ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ008-020>023-191100- /O.EXT.KABR.WI.Y.0017.000000T0000Z-140419T1200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 551 PM CDT FRI APR 18 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SATURDAY... * TIMING...STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH LATE TONIGHT. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH LATE TONIGHT WHEN A COLD FRONT WILL MOVE THROUGH AND SWITCH WINDS AROUND TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
165 WWUS73 KABR 190554 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1254 AM CDT SAT APR 19 2014 ...EXPECT GUSTY SOUTHEASTERLY WINDS OVERNIGHT... SDZ004-005-009-010-016-017-034>037-048-051-190700- /O.CAN.KABR.WI.Y.0017.000000T0000Z-140419T0600Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HUGHES- HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...MILLER... PRESHO...FORT THOMPSON 1254 AM CDT SAT APR 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS WILL SHIFT TO A NORTHWESTERLY DIRECTION BEHIND THE PASSAGE OF A COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL BE POSSIBLE FOR A FEW HOURS BEHIND THE COLD FRONT. $$ SDZ006-018-190700- /O.CAN.KABR.WI.Y.0017.000000T0000Z-140419T0900Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 1254 AM CDT SAT APR 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. SOUTHEASTERLY WINDS OF 20 TO 30 MPH WILL SHIFT TO A NORTHWESTERLY DIRECTION BEHIND THE PASSAGE OF A COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL BE POSSIBLE FOR A FEW HOURS BEHIND THE COLD FRONT. $$ SDZ007-011-019-190900- /O.CON.KABR.WI.Y.0017.000000T0000Z-140419T0900Z/ MARSHALL-DAY-CLARK- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK 1254 AM CDT SAT APR 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * TIMING...STRONG GUSTY WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH AND SWITCHES WINDS AROUND TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ008-020>023-191200- /O.CON.KABR.WI.Y.0017.000000T0000Z-140419T1200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1254 AM CDT SAT APR 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TIMING...STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE MORNING HOURS. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH AND SWITCHES WINDS AROUND TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
713 WWUS73 KABR 190854 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 354 AM CDT SAT APR 19 2014 ...GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS... SDZ007-011-019-191000- /O.CAN.KABR.WI.Y.0017.000000T0000Z-140419T0900Z/ MARSHALL-DAY-CLARK- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK 354 AM CDT SAT APR 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ MNZ039-046-SDZ008-020>023-191200- /O.CON.KABR.WI.Y.0017.000000T0000Z-140419T1200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 354 AM CDT SAT APR 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH AND SWITCHES WINDS AROUND TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
532 WWUS73 KABR 191202 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 702 AM CDT SAT APR 19 2014 MNZ039-046-SDZ008-020>023-191315- /O.EXP.KABR.WI.Y.0017.000000T0000Z-140419T1200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 702 AM CDT SAT APR 19 2014 ...WIND ADVISORY HAS EXPIRED... A FRONT WILL CONTINUE TO PROGRESS EAST OVER THE REGION THIS MORNING...GRADUALLY SHIFTING THE WIND TO NORTHWEST. OTHER THAN SOME GUSTINESS IMMEDIATELY BEHIND THE FRONT...WINDS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ TDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 18, 12:58 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 18, 12:58 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1258 AM CDT FRI APR 18 2014 .UPDATE... SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT AN APPROACHING LOW PRESSURE SYSTEM FROM THE WEST WILL BRING WAA INTO THE CWA TONIGHT. A 20 TO 35 KNOT LLJ IS EXPECTED TO DEVELOP AFTER 6Z FRIDAY ACROSS THE WESTERN AND CENTRAL CWA AND PUSH EAST BY MORNING. A FEW MODELS ARE CONTINUING TO SHOW SMALL AREAS OF QPF ASSOCIATED WITH THIS JET. EXPANDED THE AREAL COVERAGE A BIT FOR COORDINATION BUT KEPT POPS AT SLIGHT CHANCE LEVELS DUE TO THE LIMITED MOISTURE AVAILABILITY NEAR THE SURFACE. WAA WILL CONTINUE THROUGH THE DAY ON FRIDAY WITH TEMPS WARMING TO NEAR OR EVEN ABOVE CLIMO IN THE SOUTHWEST CWA. SOUTHEASTERLY WIND DIRECTION NEAR THE SFC WILL LIMIT THE WARMING SLIGHTLY BUT WINDS WILL BE BREEZY ENOUGH TO MIX EFFICIENTLY. HIGHS WILL CLIMB INTO THE 50S IN THE EAST AND TO NEAR 80 IN THE SOUTHWEST CWA. AS THE WEAK COLD FRONT/TROUGH MOVES THROUGH FRIDAY NIGHT/EARLY SATURDAY MORNING SOME LIGHT RAIN WILL BE POSSIBLE. COULD SEE TRIMMING BACK POPS IN THE SOUTHWEST CWA EVEN MORE BASED ON 12Z MODEL GUIDANCE AND LACK OF LOW LEVEL MOISTURE BUT THE NORTHERN AND EASTERN COUNTIES WILL LIKELY SEE SOME PRECIP. THE FRONT WILL HAVE NO REAL IMPACT ON DAYTIME HIGHS SATURDAY WITH HIGHS STILL EXPECTED TO CLIMB TO NEAR CLIMO...IN THE 60S CWA WIDE. .LONG TERM...SUNDAY THROUGH THURSDAY THE PERIOD OPENS WITH NEAR ZONAL FLOW ALOFT. THE REGION LOOKS LIKE IT WILL BE SPLIT BY SHORTWAVE ENERGY...WITH ONE WAVE TO THE NORTH AND ANOTHER MOVING UP FROM THE SOUTHWEST. THERE IS THE POTENTIAL FOR THE SOUTHERN WAVE TO BRING PRECIP TO OUR FAR SOUTHEAST CWA...BUT LEFT ANY MENTION OUT OF THE FORECAST FOR NOW. THE DRY FORECAST CONTINUES THROUGH TUESDAY...AS THE NORTHERN PLAINS WILL BE UNDER RISING 500 MB HEIGHTS. LIKEWISE TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MID WEEK. MEANWHILE...A WEST COAST 500 MB TROUGH CLOSES OFF AND MOVES EASTWARD TOWARD THE ROCKIES. AT THIS TIME...THE ECMWF IS SIGNIFICANTLY FURTHER NORTH AS COMPARED TO THE GFS. EITHER WAY MODELS SHOW THE AVAILABILITY OF GULF MOISTURE TO BE PULLED INTO THE SYSTEM...AND DEWPOINTS ARE CURRENTLY FORECAST TO RISE INTO THE 50S BY WEDNESDAY. THE MOISTURE COMBINED WITH PLENTY OF UPPER LEVEL FORCING AND A SURFACE WARM FRONT TRACKING NORTHWARD COULD BE THE AREAS FIRST SHOT AT SEVERE STORMS. A LOT OF DETAILS ARE STILL NOT CLEAR HOWEVER. PRECIPITATION CHANCES CONTINUE THROUGH THURSDAY AS THE UPPER LEVEL ENERGY SPINS OVER THE NORTHERN PLAINS. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS...ALONG WITH INCREASING SOUTHERLY BREEZES LATE TONIGHT THROUGH THE DAY ON FRIDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...WISE LONG TERM...SERR AVIATION...TDK WEATHER.GOV/ABERDEEN
Nearby
Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.